Georgia, 2008Damaging Wind in Georgia, April 5, 2008
April 5, 2008 · NWS JAX · 1 event in 1 county or zone
A moist southerly flow developed over north Florida and southeast Georgia as several convective complexes developed ahead of cold front and upper level trough over the Florida Panhandle. A southwesterly low level jet advected deep moisture off the Gulf of Mexico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist southerly flow developed over north Florida and southeast Georgia as several convective complexes developed ahead of cold front and upper level trough over the Florida Panhandle. A southwesterly low level jet advected deep moisture off the Gulf of Mexico. This when combined with significant upper level divergence associated with right rear quadrant of the upper jet provided strong large scale lift to support severe convection.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 5, 2:55 AM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 5, 2:55 AM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
355 AM EDT SAT APR 5 2008
...CHANCE OF LOCALLY HEAVY RAINFALL AND SEVERE STORMS TODAY...
.SHORT TERM...INCREASING MOIST SOUTHERLY FLOW PERSISTS OVER THE
AREA AS CONVECTIVE COMPLEXES AHEAD OF COLD FRONT AND UPPER LEVEL
TROUGH PUSH TOWARDS THE SE. 00Z MODELS MOVE CONVECTION INTO THE
AREA THIS AFTERNOON WITH POSSIBILITY OF STRONG TO SEVERE STORMS
THROUGH THIS EVENING. SW LOW LEVEL JET NEAR 40 KNOTS WILL ADVECT DEEP
MSTR OFF THE GULF ALONG WITH GOOD UPPER LEVEL DIVERGENCE
ASSOCIATED WITH RRQ OF UPPER JET WILL PROVIDE STRONG LARGE SCALE
LIFT. COLD FRONT WILL LIKELY STALL OVER NE FL ON SUNDAY WITH
IMPULSES IN SW FLOW ALOFT AND LINGERING MOIST UNSTABLE AIRMASS
RESULTING IN A CHANCE FOR MORE STRONG CONVECTION. COLD FRONT
SHOULD PUSH SOUTH OF THE AREA ON MONDAY BRINGING A MORE STABLE
AIRMASS VIA AN INCREASING NE FLOW IN WAKE OF DEVELOPING LOW OFF
EAST CENTRAL FLORIDA COAST.
.LONG TERM...TUESDAY THROUGH FRIDAY...ONSHORE LOW LEVEL FLOW WILL
PREVAIL THROUGH THE EXTENDED PERIOD AS LARGE STRONG HIGH PRESSURE
RIDGE REMAINS ALONG THE EAST COAST. DRY AND STABLE AIRMASS WILL
KEEP POPS AT OR BELOW CLIMO WITH TEMPERATURES CLOSE TO AVERAGE.
&&
.AVIATION...HAVE CONTINUED WIND SHEAR MENTION EARLY THIS MORNING
BEFORE WINDS MIX TO THE SFC. HAVE INCLUDED VCTS FOR ISOLD CONVECTION
AHEAD OF MAIN LINE. TIMING OF MORE WIDESPREAD CONVECTION WILL
LIKELY NEED TO BE TWEAKED...BUT EXPECT BEST CHANCES LATE THIS AFTN
AND EARLY THIS EVENING AT MOST TAF SITES.
&&
.MARINE...SMALL CRAFT CONDITIONS ARE FCST TO CONTINUE INTO THE
EVENING IN THE OFFSHORE WATERS. WINDS SHOULD DIMINISH BETWEEN
PRE-FRONTAL SQUALL LINE AND FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 80 60 80 59 / 70 60 20 10
SSI 76 66 76 63 / 60 70 40 20
JAX 82 65 81 63 / 60 70 40 30
SGJ 83 66 78 65 / 60 70 40 40
GNV 83 64 82 62 / 60 70 40 50
OCF 83 65 82 63 / 50 70 50 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM THIS EVENING FOR ALTAMAHA
SOUND GA TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
ZIBURA/CARROLLHazardous weather outlook, Apr 5, 4:30 AM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 AM EDT SAT APR 5 2008
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
530 AM EDT SAT APR 5 2008
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...SLIGHT CHANCE OF SEVERE STORMS LATE THIS AFTERNOON AND EVENING
WITH LOCALLY HEAVY RAINFALL...
...A MODERATE RIP CURRENT RISK CONTINUES FOR AREA BEACHES...
THERE IS POTENTIAL FOR STRONG OR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING WITH THE APPROACH OF AN UPPER LEVEL
DISTURBANCE AND SURFACE COLD FRONT. LOCALLY HEAVY RAINFALL...
HAIL...AND DAMAGING WINDS ARE POSSIBLE WITH THE STRONGER STORMS.
LINGERING OCEAN SWELLS WILL MAINTAIN A MODERATE RIP CURRENT RISK FOR
AREA BEACHES. PLEASE REFER TO THE SURF ZONE FORECAST FOR ADDITIONAL
INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORMS CAN BE EXPECTED SUNDAY AND MONDAY MAINLY OVER
NORTHEAST FLORIDA. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS...SMALL
HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED IN THE
STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS ARE REQUESTED TO
SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ZIBURA
In the hours before
Special weather statement, Apr 5, 5:20 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
620 AM EDT SAT APR 5 2008
GAZ150-162-163-051100-
CLINCH-ECHOLS-WARE-
620 AM EDT SAT APR 5 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH...WESTERN
WARE AND NORTHERN ECHOLS COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 700 AM EDT...
AT 620 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF DU PONT...OR 6 MILES
SOUTHWEST OF HOMERVILLE...MOVING NORTHEAST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND DU PONT...HOMERVILLE...ARGYLE
AND MANOR THROUGH 700 AM EDT. SMALL HAIL...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
CARROLL
Thunderstorm Wind, Clinch
- When
- April 5, 5:35 AM EST
- Where
- Clinch County, 0.69 mi N of Homerville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.040, -82.750
Estimated 55 to 60 mph wind gusts reported. Power was out in about half of the City of Homerville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Alabama, April 5, 2008$50,000 · 55 kt wind · 1 event
- Damaging Winds in Florida, April 5, 2008$25,000 · 63 kt wind · 4 events
- Damaging Winds in Florida, April 5, 2008$25,000 · 50 kt wind · 3 events
- Flash Flooding in Alabama, April 5, 2008$25,000 · 2 events
- Winter Storm in Minnesota, April 5 to 7, 200815 events
- Damaging Winds and Lightning Strike in Florida, April 5, 2008$10,000 · 50 kt wind · 14 events
- Hail and Damaging Winds in Florida, April 5, 2008$15,000 · 1 in hail · 5 events
- Winter Storm in Minnesota, April 5 to 7, 200810 events
- Heavy Snow in Montana, April 5, 20088 events
- Heavy Snow in South Dakota, April 5 to 6, 20088 events
- Tornado and Damaging Winds in North Carolina, April 5, 2008$6,000 · EF0 · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 5, 20085 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84592.